Alert archive / Oklahoma / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 13, 2025, 3:43 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 19 hr. 32 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2025, 3:43 AM CDT (08:43 UTC)
- In effect from
- Mar 14, 2025, 10:00 AM CDT
- Expired
- Mar 15, 2025, 5:14 AM CDT
- In force
- 19 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 10:00 AM CDT | HAIL 0.75 | 3 E Vinita, OK | |
| Mar 14, 10:47 AM CDT | HAIL 0.75 | 3 Ne Bella Vista, AR | |
| Mar 14, 10:53 AM CDT | HAIL 0.75 | 2 Se Bentonville, AR | |
| Mar 14, 12:57 PM CDT | NON-TSTM WND DMG | 2 E Owasso, OK | Approximately 6 inch diameter and 20 foot long tree limb downed from non-convective winds. Time retrieved from security camera video. Other smaller limbs also downed during the day. |
| Mar 14, 1:06 PM CDT | NON-TSTM WND GST 58 | Tulsa International Air, OK | |
| Mar 14, 1:50 PM CDT | NON-TSTM WND GST 58 | Tulsa Riverside Airport, OK | |
| Mar 14, 1:55 PM CDT | NON-TSTM WND GST 65 | 2 Ene Copan, OK | |
| Mar 14, 2:00 PM CDT | NON-TSTM WND GST 66 | 3 Ene Pawnee, OK | |
| Mar 14, 2:00 PM CDT | NON-TSTM WND GST 68 | Tulsa International Air, OK | |
| Mar 14, 2:20 PM CDT | NON-TSTM WND GST 60 | 3 Ene Pawnee, OK | |
| Mar 14, 3:05 PM CDT | NON-TSTM WND GST 61 | 3 Ene Pawnee, OK | |
| Mar 14, 3:05 PM CDT | NON-TSTM WND DMG | 4 Ese Owasso, OK | Report of trees down along 76th Street north. |
| Mar 14, 4:07 PM CDT | NON-TSTM WND GST 59 | Mcalester Regional Airp, OK | |
| Mar 14, 4:24 PM CDT | HAIL 0.88 | 3 Sw Bentonville, AR | |
| Mar 14, 4:25 PM CDT | NON-TSTM WND GST 60 | 3 Se Stuart, OK | |
| Mar 14, 4:33 PM CDT | NON-TSTM WND GST 60 | Davis Field, OK | |
| Mar 14, 4:59 PM CDT | TSTM WND GST 60 | Northwest Arkansas Regi, AR | |
| Mar 14, 5:12 PM CDT | HAIL 0.75 | 4 S Bentonville, AR | |
| Mar 14, 5:13 PM CDT | HAIL 0.75 | 1 E Bentonville, AR | |
| Mar 14, 5:15 PM CDT | HAIL 0.75 | 1 E Centerton, AR | |
| Mar 14, 5:17 PM CDT | NON-TSTM WND GST 66 | Davis Field, OK | |
| Mar 14, 5:18 PM CDT | TSTM WND DMG | 2 W Rogers, AR | Thunderstorm wind gusts damaged tree limbs, up to 2 inches in diameter. |
| Mar 14, 5:29 PM CDT | HAIL 0.75 | 4 Ne Cave Springs, AR | |
| Mar 14, 5:30 PM CDT | NON-TSTM WND GST 59 | 5 Sse Haskell, OK | |
| Mar 14, 5:31 PM CDT | HAIL 1.25 | 1 N Rogers, AR | |
| Mar 14, 5:32 PM CDT | HAIL 0.88 | 2 W Rogers, AR | |
| Mar 14, 5:34 PM CDT | HAIL 1 | 2 E Cave Springs, AR | |
| Mar 14, 5:35 PM CDT | HAIL 1 | 3 N Rogers, AR | |
| Mar 14, 5:47 PM CDT | HAIL 1 | Gateway, AR | |
| Mar 14, 6:05 PM CDT | NON-TSTM WND DMG | Shady Grove, AR | Report of a couple of power lines down. Some tin roof was also torn off. This damage was produced by non-thunderstorm winds estimated to be around 60 mph. Information was relayed by Broadcast Media. |
| Mar 14, 6:07 PM CDT | HAIL 0.75 | 1 S Garfield, AR | |
| Mar 14, 6:23 PM CDT | NON-TSTM WND GST 62 | Drake Field, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2759 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS84 KTSA 130843 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 343 AM CDT Thu Mar 13 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-132100- /O.UPG.KTSA.FW.A.0001.250314T1500Z-250315T0100Z/ /O.NEW.KTSA.FW.W.0002.250314T1500Z-250315T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- 343 AM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, Madison, Crawford, Franklin, and Sebastian counties. In Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...South to southwest winds 30 to 50 mph with gusts 40 to 60 mph. * HUMIDITY...Falling to 18 to 28 percent during the afternoon. * TEMPERATURE...High temperatures in the mid 70s to around 80. * IMPACTS...any fires that develop will spread dangerously fast. Outdoor burning should be avoided on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 36 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
7 follow-up statements
474 WWUS84 KTSA 131945 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 245 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... .Very strong winds and dry air will move into the area following the passage of a dryline Friday morning and afternoon. The combination of high winds, very low relative humidity values, and dry fuels will create extreme fire weather conditions across eastern Oklahoma and northwest Arkansas. ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- /O.CON.KTSA.FW.W.0002.250314T1500Z-250315T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- 245 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT FRIDAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, Madison, Crawford, Franklin, and Sebastian counties. In Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...South to southwest winds 30 to 50 mph with gusts 40 to 65 mph. * HUMIDITY...Falling to 10 to 25 percent during the afternoon. * TEMPERATURE...High temperatures in the mid 70s to around 80. * IMPACTS...Any fires that develop will spread dangerously fast. Outdoor burning should be avoided on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 36 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
313 WWUS84 KTSA 140853 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 353 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT TODAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... .Very strong winds and dry air will move into the area following the passage of a dryline Friday morning and afternoon. The combination of high winds, very low relative humidity values, and dry fuels will create extreme fire weather conditions across eastern Oklahoma and northwest Arkansas. ARZ001-002-010-011-019-020-029-OKZ049-053>076-150100- /O.CON.KTSA.FW.W.0002.250314T1500Z-250315T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- 353 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, Madison, Crawford, Franklin, and Sebastian counties. In Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...South to southwest winds 30 to 50 mph with gusts 40 to 65 mph. * HUMIDITY...Falling to 10 to 25 percent during the afternoon. * TEMPERATURE...High temperatures in the mid 70s to around 80. * IMPACTS...Any fires that develop will spread dangerously fast. Outdoor burning should be avoided on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 36 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
968 WWUS84 KTSA 141433 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 933 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT TODAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... .Very strong winds and dry air will move into the area following the passage of a dryline this morning and afternoon. The combination of high winds, very low relative humidity values, and dry fuels will create extreme fire weather conditions across eastern Oklahoma and northwest Arkansas. ARZ001-002-010-011-019-020-029-OKZ049-053>076-142245- /O.CON.KTSA.FW.W.0002.250314T1500Z-250315T0100Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- 933 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, Madison, Crawford, Franklin, and Sebastian counties. In Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...South to southwest winds 30 to 50 mph with gusts 40 to 65 mph. * HUMIDITY...Falling to 10 to 25 percent during the afternoon. * TEMPERATURE...High temperatures in the mid 70s to around 80. * IMPACTS...Any fires that develop will spread dangerously fast. Outdoor burning should be avoided today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 36 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
484 WWUS84 KTSA 141836 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 136 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING IN EFFECT THROUGH 10 PM TODAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... .Very strong winds and dry air will continue to move into the area following the passage of a dryline this afternoon. The combination of high winds, very low relative humidity values and dry fuels will create extreme fire weather conditions across eastern Oklahoma and northwest Arkansas. ARZ001-002-010-011-019-020-029-OKZ049-053>076-150300- /O.EXT.KTSA.FW.W.0002.000000T0000Z-250315T0300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- 136 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, Madison, Crawford, Franklin, and Sebastian counties. In Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...South to southwest winds 30 to 50 mph with gusts 45 to 65 mph. * HUMIDITY...Falling to 10 to 25 percent during the afternoon. * TEMPERATURE...High temperatures in the mid 70s to around 80. * IMPACTS...Any fires that develop will spread dangerously fast. Outdoor burning should be avoided today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 36 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
971 WWUS84 KTSA 150157 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 857 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING IN EFFECT THROUGH 10 PM TODAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... .Very strong winds and dry air will continue to move into the area following the passage of a dryline this afternoon. The combination of high winds, very low relative humidity values and dry fuels will create extreme fire weather conditions across eastern Oklahoma and northwest Arkansas. ARZ001-002-010-011-019-020-029-150300- /O.CAN.KTSA.FW.W.0002.000000T0000Z-250315T0300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- 857 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING IS CANCELLED FOR WESTERN ARKANSAS... The National Weather Service in Tulsa has cancelled the Red Flag Warning. Fire weather conditions are expected to improve through the night. $$ OKZ049-053>076-151000- /O.EXT.KTSA.FW.W.0002.000000T0000Z-250315T1200Z/ Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- 857 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 AM CDT SATURDAY FOR VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Pushmataha, Choctaw, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...Southwest winds 15 to 25 mph with gusts to around 45 mph becoming west-northwest at 10 to 20 mph with gusts around 40 mph. Diminishing late tonight. * HUMIDITY...15 to 25 percent rising to 50-60 percent towards sunrise. * TEMPERATURE...Temperatures falling into the mid 40s to lower 50s. * IMPACTS...Any fires that develop will spread dangerously fast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 36 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
464 WWUS84 KTSA 150815 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 315 AM CDT Sat Mar 15 2025 ...RED FLAG WARNING IN EFFECT THROUGH 7 AM TODAY FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF SOUTHEASTERN OKLAHOMA... OKZ054>067-150915- /O.CAN.KTSA.FW.W.0002.000000T0000Z-250315T1200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- 315 AM CDT Sat Mar 15 2025 ...RED FLAG WARNING IS CANCELLED FOR NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has cancelled the Red Flag Warning. Temperatures have fallen into the upper 40s and mid 50s behind the passing cold front. Breezy winds will continue through the day but temperatures will remain cool. $$ OKZ049-053-068>076-151200- /O.CON.KTSA.FW.W.0002.000000T0000Z-250315T1200Z/ Pushmataha-Choctaw-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- 315 AM CDT Sat Mar 15 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING FOR VERY DRY AND WINDY CONDITIONS FOR MUCH OF SOUTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Pushmataha, Choctaw, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore counties. * WIND...Southwest winds 15 to 25 mph with gusts to around 45 mph becoming west-northwest at 10 to 20 mph with gusts around 25 mph. Diminishing around sunrise. * HUMIDITY...15 to 25 percent rising to 50-60 percent towards sunrise. * TEMPERATURE...Temperatures falling into the mid 40s to lower 50s by sunrise or mid morning. * IMPACTS...Any fires that develop will spread dangerously fast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 36 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
154 WWUS84 KTSA 151014 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 514 AM CDT Sat Mar 15 2025 OKZ049-053-068>076-151115- /O.CAN.KTSA.FW.W.0002.000000T0000Z-250315T1200Z/ Pushmataha-Choctaw-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- 514 AM CDT Sat Mar 15 2025 ...RED FLAG WARNING IS CANCELLED SOUTHEAST OKLAHOMA... The National Weather Service in Tulsa has cancelled the Red Flag Warning. The fire weather risk has decreased with light winds and increasing humidity values. Winds may become gusty at times today however cooler temperatures and a slight chance of rain will limit fire weather concerns. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:08 AM CDT, 3 hours 35 minutes earlier. Its key messages:
- Updated at 1201 AM CDT Thu Mar 13 2025
- Slight risk for severe thunderstorms in southeast Oklahoma and western Arkansas late this afternoon and evening.
- Impactful weather day on Friday with dangerous fire weather conditions, strong winds, and some potential for strong and/or severe thunderstorms for far eastern parts of the forecast area.
- Well above average temperatures through Friday; slightly cooler this weekend behind a weak and dry cold front.
Area forecast discussion, Mar 13, 12:08 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1208 AM CDT Thu Mar 13 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1201 AM CDT Thu Mar 13 2025
- Slight risk for severe thunderstorms in southeast Oklahoma
and western Arkansas late this afternoon and evening.
- Impactful weather day on Friday with dangerous fire weather
conditions, strong winds, and some potential for strong and/or
severe thunderstorms for far eastern parts of the forecast
area.
- Well above average temperatures through Friday; slightly
cooler this weekend behind a weak and dry cold front.
&&
.UPDATE...
Issued at 658 PM CDT Wed Mar 12 2025
WV imagery shows a PV max moving quickly east across TX late this
afternoon. At the surface, weak low pressure was centered over NW
OK. A dryline extended from south-central OK down into north-
central/northeast TX. Upper 50s to near 60 dewpoints resided over
southeast OK into west-central AR, where an instability axis was
in place. Deep layer shear was only marginally favorable for
severe storms north of the Red River. Trends in the CAM data thru
the afternoon have been toward less aggressive with storm coverage
north of the Red River. The stronger forcing for ascent and deep
layer shear will remain down in TX/ArkLaTex region. For this
update, reduced PoPs and thunder probs given trends. With the
instability in place, there's still potential for an isolated
severe storm as the forcing from the wave slides by. No other
mentionable changes made at this time.
Lacy
&&
.SHORT TERM...
(Tonight)
Issued at 240 PM CDT Wed Mar 12 2025
Compact fast moving wave currently over W TX with a narrow warm
sector corridor developing downstream across E TX into SE OK. This
airmass likely remains strongly capped with shallow boundary layer
moisture per 12z regional soundings. Forcing will strengthen
across this zone through the afternoon and most guidance develops
scattered to numerous storms from E TX into SE OK by late
afternoon. This seems reasonable though the northward extent of
storms will likely be limited given the meager moisture return.
Effective shear values support storm organization with sustained
updrafts and any well developed supercell could produce large hail
and locally strong winds. The higher chances for severe weather
are most likely confined to far SE OK and points southward with a
very low chance of severe weather into west central AR.
&&
.LONG TERM...
(Tomorrow through Wednesday)
Issued at 240 PM CDT Wed Mar 12 2025
Pleasant weather conditions Thursday as weak sfc high pressure
follows the aforementioned wave. Sfc pattern begins to reflect the
next storm system with winds strengthening late in the day and
steadily increasing through Thursday night.
The storm system which will impact the region on Friday continues
to be shown as unseasonably strong which is notable given the time
of the year. Intense sfc cyclone will deepen over SW KS and
strengthen further while tracking east and sharply NNE into the
upper midwest by sunrise Saturday. A corridor of strong forcing
will likely offset meager moisture return and yield an arc of
thunderstorms developing in or near NE OK or far NW AR by early
afternoon and racing eastward. A brief window of severe potential
would accompany any storms that could develop.
The primary and likely most dangerous aspect of this system will
be the intense winds and associated grassland fire spread rates
that will develop from late morning and persist through early
evening. Fcst soundings from available ensemble suites all support
deep mixing across much of E OK by early afternoon allowing
effective momentum transfer of the intense jet streak developing
in the base of the cyclone. Given the highly anomalous strength
of this system it is likely that the peak magnitudes of potential
will not be resolved in numerical guidance and the forecast wind
speeds have been strongly shifted away from a blended approach.
Furthermore, expect dewpoints to quickly fall by early afternoon
with the deep dry area expanding across the entire forecast area.
The combination of very low humidity values and high end wind
gusts will create dangerous grassland fire conditions especially
along and north of Interstate 40 which largely missed the recent
rainfall footprint. Fire starts should be avoided on Friday.
Winds decrease Friday night with pleasant weather expected over
the weekend. The next chance of thunderstorms will accompany a
cold front currently timed for early next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1201 AM CDT Thu Mar 13 2025
Mostly clear skies will persist through the forecast period, with
an increase in high clouds Thursday evening, but no rain. Winds
will be light through the remainder of the overnight period.
Southerly winds will develop Thursday late morning, with speeds of
around 10 kts, with some gusts to 20 kts or so by Thursday
evening. Strong low level wind shear will likely develop Thursday
night into Friday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 59 78 47 / 0 0 20 10
FSM 82 55 81 52 / 0 0 20 10
MLC 82 59 79 48 / 0 0 10 10
BVO 79 55 79 45 / 0 0 20 10
FYV 82 56 80 47 / 0 0 30 10
BYV 79 58 78 51 / 0 0 30 10
MKO 78 59 76 49 / 0 0 20 10
MIO 79 59 77 48 / 0 0 30 10
F10 79 60 76 48 / 0 0 10 10
HHW 78 58 78 50 / 0 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Friday morning through Friday evening
for OKZ049-053>076.
High Wind Watch from Friday morning through Friday evening for
OKZ054>071.
AR...Fire Weather Watch from Friday morning through Friday evening
for ARZ001-002-010-011-019-020-029.
High Wind Watch from Friday morning through Friday evening for
ARZ001-010.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...06Hazardous weather outlook, Mar 12, 10:39 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1039 PM CDT Wed Mar 12 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1039 PM CDT Wed Mar 12 2025 ...DAMAGING WIND AND FIRE EVENT EXPECTED FRIDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...West-Central Arkansas. ONSET...Ongoing...ending by 1 AM. DISCUSSION... An upper storm system over the region could bring isolated to widely scattered strong to severe storms this evening over west-central Arkansas. Large hail and spotty damaging wind would be the main threats. The threat ends by 1 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...No Hazards. FRIDAY...Thunderstorm...Very High Fire Weather...High Wind Potential. SATURDAY and SUNDAY...No Hazards. MONDAY and TUESDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... A powerful upper storm system will slide across the Plains on Friday. Current model trends are pointing toward an extreme wind event across northeast Oklahoma and far northwest Arkansas, with damaging gusts in excess of 60 mph expected. In addition to the wind, very low humidity and favorable fuel conditions will pose an extreme fire weather danger threat across all of eastern Oklahoma and western Arkansas. There is some potential for thunderstorm development over northwest Arkansas Friday afternoon before the storms race off to the northeast. There is a limited severe weather risk, with hail and wind the main threats. Gusty south winds return early next week, once again raising fire weather concerns across the region. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and first responders will need to be on alert Friday for the potential for rapidly spreading fires, downed power lines from the wind, and potential damage to structures, especially across northeast Oklahoma and far northwest Arkansas. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:56 PM CDT | High Wind Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more | 30 hr |
| Mar 13, 1:56 PM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 32 hr |
Nearby
Red Flag Warnings in Oklahoma, 2025Red Flag Warnings in Arkansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.